MAUDE Adverse Event Report: SYNTHES GMBH VERTEBRAL BODY RETAINER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH VERTEBRAL BODY RETAINER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.820.111
Medical Device Problem Codes Use of Device Problem (1670); Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: h4 if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025 by a distributor that in surgery a vertebral body retain was missing the back cap on one of the keys making it hard to keep the key in the arm.The instrument was returned and upon visual inspection it has been noted that on the right arm/leg the pin at the upper joint is backing out and on the left arm/leg the pin at the lower joint is backing out.There was no harm to the patient and no surgical delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1.Photo investigation: the photo investigation revealed that '03.820.111, vertebral body retainer had missing screw.Based on the available evidence, a definitive root cause could not be determined" the photographs attached were reviewed, however in the images provided no observations pertaining to the nature of the reported event could be identified.The provided evidence was not sufficient to confirm the reported event of fell apart unattached.Functionality issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the vertebral body retainer would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to caused not established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part number: 03.820.111.Lot number: t129120.Manufacturing site: tuttlingen.Release to warehouse date: 07-dec-2015.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VERTEBRAL BODY RETAINER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen CO 78532
SZ   78532
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22469751
Report Number8030965-2025-06984
Device Sequence Number7986227
Product Code LXH
UDI-Device Identifier10705034731520
UDI-Public(01)10705034731520(10)T129120
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.820.111
Device Lot NumberT129120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer07/21/2025
07/22/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date07/22/2025
07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/08/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown